Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Took tylenol along with cold medicine and lortabs. Should I be concerned?

User rating for this question
Answered by

General Surgeon
Practicing since : 2008
Answered : 5372 Questions
Between friday night and early saturday morning i had taken stupidly 5500 mg of tyenol. Between cold medicine and lortabs 7.5/500. I have had no problems but reading so many sites it scares me. I have been going to the bathroom normally and eating fine. Should I be worried? How long should i avoid any medicine with tyenol in it?
I also took 2 lortabs (the same mentioned above) due to pain this morning (sunday).
Posted Wed, 3 Apr 2013 in Drug Abuse
Answered by Dr. Grzegorz Stanko 41 minutes later

Thank you for the query.

Usually the toxic dosage of Acethaminophen varies between 10 000 - 15 000 mg. So there is a chance that 5500 mg wont cause life threatening toxic liver damage (it depends of the individual liver enzymes ability to metabolize it), but this is just a theory.

This is the dosage which for sure caused SOME damage of your liver (you never know how serious this damage is). And as the first symptoms of liver damage do appear after 2 days of Acethaminophen intake, I suggest you to visit your doctor as soon as possible. Liver tests should be done and Acethaminophen level tested. There are medicines which can be given for Acethaminophen intoxication.

And please do not take Loratabs as it also contains Acethaminophen and you can make your liver condition worse.

It takes 24 hours for complete Acethaminophen elimination and next dosage can be taken after that time.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Follow-up: Took tylenol along with cold medicine and lortabs. Should I be concerned? 9 minutes later
so it has been over 24 hours since i took the Acethaminophen, does that mean it has been eliminated from my body?
Answered by Dr. Grzegorz Stanko 1 minute later
It can be eliminated if liver works property. In such high dosage when for sure some part of liver has been destroyed, this process can take much longer.

Hope this will help.
Above answer was peer-reviewed by
Follow-up: Took tylenol along with cold medicine and lortabs. Should I be concerned? 0 minute later
besides this morning about 9 a.m., the last i took Acethaminophen was saturday morning around 3:00 a.m.
Answered by Dr. Grzegorz Stanko 3 minutes later
Saturday morning is less than 2 days, so the symptoms of liver damage could not appear yet. And there is still something can be done to improve liver condition and help with Acethaminophen elimination. Maybe you wont need any medicines, but you risk too much waiting and not doing anything. So please visit your doctor.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor